1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Help please. I'm a newbie and am away from home

Discussion in 'Type 2 Diabetes' started by LincolnLizzie, Mar 18, 2016.

  1. LincolnLizzie

    LincolnLizzie Type 2 · Well-Known Member

    Messages:
    143
    Likes Received:
    178
    Trophy Points:
    63
    So I can't access my diabetic nurse and I have a couple of things which are concerning me.

    I only started on insulin (Lantus 1 X 16 units once daily) just before I came away on a prolonged trip and I am finding that even though I am injecting slowly and waiting for 10 seconds before taking the needle out, there is a slight leakage - a bubble of insulin seems to well up on the site. Is this normal? Should I be emailing the nurse?

    Also I normally only drink perhaps a glass of wine each week, but here I am in the habit of drinking perhaps 2 glasses each night and it appears to be lowering my blood sugar. Again - is this normal? What causes this?

    I would be grateful for any advice please. Thank you
     
  2. Prem51

    Prem51 Type 2 · Expert

    Messages:
    6,827
    Likes Received:
    20,777
    Trophy Points:
    198
    Hi @LincolnLizzie, I am not on insulin so can't say anything about that, but others will probably come along to advise you. I think I would ring or email your DN for her advice.

    As for red wine, I do think the couple of glasses will reduce your BG levels. It does seem to have that effect on me anyway.
     
  3. catapillar

    catapillar Type 1 · Well-Known Member

    Messages:
    3,390
    Likes Received:
    2,892
    Trophy Points:
    198
    Hi @LincolnLizzie

    1. A little "oozing" of insulin from your injection site happens now & again & shouldn't have too much impact on your dose. I tend to finish the dose and then count to at least 20 before taking the needle out.

    2. When you drink alcohol your liver will be busy dealing with that so won't do the usual glucose dump in the night.

    Hope that is reassuring - enjoy your holiday but remember to keep testing if you are new to insulin & drinking.
     
    • Like Like x 2
  4. LincolnLizzie

    LincolnLizzie Type 2 · Well-Known Member

    Messages:
    143
    Likes Received:
    178
    Trophy Points:
    63
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook